The “Benadryl challenge” resulted in the death of a 13-year-old boy in Ohio.
TikTok users are consuming excessive doses of Benadryl, an over-the-counter allergy medication, in order to get high, according to the trending social media trend.
After his son Jacob took part in the challenge, which caused the youngster to start having seizures and put him on a ventilator for six days before passing away on Wednesday, Justin Stevens spoke out against it in an interview with ABC 6.
“When he did, it all came at once, and it was too much for his body,” Stevens told the magazine that the task involved taking 12 to 14 pills of the allergy medication.
Additionally, “No brain scan, there was nothing there. They said we could keep him on the vent that he could lay there, but he will never open his eyes, he’ll never breathe, smile, walk or talk.”
In his obituary, Jacob is described as a person who “enjoyed listening to music, playing football, and hanging out with his buddies.” Ashley Dean, the teen’s aunt, launched a GoFundMe with the message, “No mother should have to say goodbye to their baby.”
TikTok representatives said in order to protect our community, we strictly forbid and remove content on TikTok that encourages risky behavior. We have long banned searches to help deter copycat behavior because we have never seen this type of content become popular on our platform.
In late 2020, the Food and Drug Administration issued its first warning regarding the trend.
What is Benadryl Challenge?
The “Benadryl Challenge,” according to a New York Post story, gained popularity about 2020. Participants in the ‘Benadryl challenge’ must take 12 to 14 antihistamines in order to produce hallucinations.
An anticholinergic medication overdose can result in a variety of health problems.
The following are signs and symptoms of a mild to severe Benadryl overdose:
- Mouth and mucus membrane dryness
- Body temperature that is too high
- Urination difficulties
- pupils that are dilated
- Rapid heart rate
Also read other articles from NorthBridgeTimes.com